MAUDE Adverse Event Report: ARTHREX INC. CANNULATED DELTA TAPERED BIO-INTERFERENCE SCREW, 7.5 MM - 9 MM X 35 MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX INC. CANNULATED DELTA TAPERED BIO-INTERFERENCE SCREW, 7.5 MM - 9 MM X 35 MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number AR-5035TB-09
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device is expected but has not yet been received.The cause of the event could not be determined from the information available and without device evaluation.If the device is returned and additional information is obtained, a follow-up report will be submitted.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during surgery, the tip of the screw broke inside the drill hole.The device could not be retrieved and will remain inside the patient.No further details given.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The evaluation revealed that the screw's tip was broken-off.The device met all material specifications as received.Complainant's event is typically caused by not inserting the implant co-axial to the bone tunnel, prying or leveraging, improper bone preparation or flexing the joint during insertion.Product directions for use (b)(4) informs users to "insert the screwdriver into the screw to a fully seated position.Failure to engage the screw completely may result in damage to the implant.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
CANNULATED DELTA TAPERED BIO-INTERFERENCE SCREW, 7.5 MM - 9 MM X 35 MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6913260
Report Number1220246-2017-00360
Device Sequence Number11123620
Product Code MAI
UDI-Device Identifier00888867035461
UDI-Public00888867035461
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062466
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Model NumberAR-5035TB-09
Device Catalogue NumberAR-5035TB-09
Device Lot Number10105338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer09/13/2017
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date11/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;